North Carolina, 2011Drought in North Carolina, August 1 to 31, 2011
August 1 to 31, 2011 · NWS MHX · 16 events in 16 counties and zones
Severe drought (D2) began impacting Eastern North Carolina in early June and worsened to extreme drought (D3) by early July for several extreme eastern North Carolina counties. As of mid August and prior to Hurricane Irene, Local Climatological Data Sites New Bern and Cape Hatteras observed fifty-three and seventy-six percent of normal precipitation, respectively.
Every event with a place to put it; 11 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 16
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe drought (D2) began impacting Eastern North Carolina in early June and worsened to extreme drought (D3) by early July for several extreme eastern North Carolina counties. As of mid August and prior to Hurricane Irene, Local Climatological Data Sites New Bern and Cape Hatteras observed fifty-three and seventy-six percent of normal precipitation, respectively. Hurricane Irene brought much needed 7 to 14 inches of precipitation to the region in late August which diminished drought impacts below D0 for all counties except Duplin that remains abnormally dry (D0). Prior to Hurricane Irene, the region had received well below normal precipitation since last winter. As a result of these conditions, the North Carolina Department of Environment and Natural Resources banned open burning in Eastern North Carolina through early August but lifted then ban by mid month.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before the first event at Jul 31, 10:49 PM EST, 1 hour 11 minutes earlier.
Area forecast discussion, Jul 31, 10:49 PM EST, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1149 PM EDT SUN JUL 31 2011
.SYNOPSIS...
A COLD FRONT WILL SLOWLY MOVE SOUTH THROUGH EASTERN NORTH CAROLINA
AND LINGER THROUGH SOUTHERN NORTH CAROLINA THROUGH MONDAY. HIGH
PRESSURE WILL BUILD IN FOR LATE MONDAY THROUGH MID WEEK. ANOTHER
COLD FRONT WILL MOVE INTO THE AREA LATE WEDNESDAY AND INTO THURSDAY.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
AS OF 1150 PM SUNDAY...PRECIPITATION HAS PUSHED OFFSHORE AND WILL
LOWER POPS FOR THE OVERNIGHT HOURS. THE 4 KM EMC WRF DOES SHOW
SOME REDEVELOPMENT NEAR THE VIRGINIA/NORTH CAROLINA BORDER IN THE
NEXT COUPLE OF HOURS AND SHOWS THIS ACTIVITY MOVING INTO OUR NRN
CWA. WILL MONITOR TO SEE IF THIS OCCURS...BUT FOR NOW...LOW CHC
POPS TO RUN OVERNIGHT.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/...
AS OF 300 PM SUNDAY...FRONTAL BOUNDARY WILL MAKE IT AS FAR SOUTH
AS THE CRYSTAL COAST ON MONDAY AND LOSE CHARACTERISTICS AS IS IT
BECOMES STATIONARY. THIS WILL BE THE FOCUS FOR MORE THUNDERSHOWERS...
ESPECIALLY FOR THE SOUTHERN PORTIONS OF THE CWA. SKIES ARE
EXPECTED TO BECOME PARTLY CLOUDY FOR NORTHERN AREAS BY AFTERNOON
AS DRIER AIR SINKS SOUTH WITH BUILDING HIGH PRESSURE. COULD BE AN
ISO THUNDERSHOWER FOR THE NORTH AS MORE SHORT WAVE ENERGY ALOFT
SWINGS THROUGH.
&&
.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
AS OF 340 PM SUNDAY...MODELS CONTINUE TO AGREE ON TROFFING ALONG E
COAST DEVELOPING MON NIGHT AND CONTINUING INTO WED. LATEST MODEL
DATA INDICATES DRYING WILL BE STRONG ENOUGH FOR NO POPS LATE MON
NIGHT THROUGH WED.
RIDGE REBUILDS THU-FRI WITH GRADUAL INCREASE IN TEMPS...AND RETURN
OF INLAND TROF/OFFSHORE HIGH SFC PATTERN. STRONGER SHRT WV AND
APPROACHING SFC FRONT SUPPORTS CHC POPS FOR FRI NIGHT THROUGH SUN.
TROPICS WILL HAVE TO BE WATCHED WITH MED RANGE MODELS INDICATING
SYSTEM PSBLY APPROACHING FROM SE NEXT WEEKEND.
&&
.AVIATION /04Z MONDAY THROUGH FRIDAY/...
/SHORT TERM THROUGH MONDAY/...
VARIABLE CONDITIONS OVER THE AREA LATE THIS EVENING WILL
EVENTUALLY DETERIORATE AS MOIST LEVELS RESULT IN LOW STRAUS/DENSE
FOG ESPECIALLY WHERE THE HEAVIER RAIN HAS FALLEN. EXPECT MAINLY
IFR CONDITIONS BY AROUND MIDNIGHT TO EARLY MORNING. FOG/STRATUS
LIFTS OUT AND SCATTERS AFTER SUNRISE MONDAY AS DRIER AIR BEGINS TO
WORK INTO THE AREA. EXPECT MAINLY VFR BY LATE MONDAY MORNING
EXCEPT INVOF ANY ISO/SCT AFTN THUNDERSHOWERS.
/LONG TERM MONDAY NIGHT THROUGH FRIDAY/...
AS OF 340 PM SUNDAY...SCATTERED CONVECTION WITH SUB VFR CONDITIONS
PSBL EARLY MON EVENING...THEN ISOLATED THREAT THU-FRI. VFR
PREVAILING TUE-WED.
&&
.MARINE...
/SHORT TERM THROUGH MONDAY/...
FAIRLY WEAK FLOW REGIME WILL CONTINUE THROUGH TONIGHT ACROSS THE
WATERS. A COLD FRONT WILL BISECT THE WATERS...WITH WINDS SOUTHEAST
ACROSS THE NORTHERN WATERS...WITH SOUTHWEST WINDS ACROSS THE
SOUTHERN WATERS. WINDS WILL GENERALLY BE 5 TO 10 KTS THROUGH
TONIGHT. THE FRONT WEAKENS ON MONDAY WITH SOUTH TO SOUTHEAST WINDS
ACROSS ALL OF THE WATERS...REMAINING ON THE LIGHT SIDE. SHOWERS
AND STORMS WILL AFFECT MUCH OF THE WATERS TONIGHT...SHIFTING
SOUTH INTO THE SOUTHERN WATERS FOR MONDAY.
/LONG TERM MONDAY NIGHT THROUGH FRIDAY/...
AS OF 340 PM SUNDAY...WEAK FRONT STALLED OVER AREA MON NIGHT WILL
PUSH OFFSHORE AND DISSIPATE TUE...WITH A BRIEF WIND SHIFT TO W-NW.
FLOW QUICKLY RETURNS TO S-SW TUE NIGHT. SPEEDS INCREASE TO 15-20 KT
WED NIGHT WITH TIGHTENING PRES GRAD. WEAK BACKDOOR FRONT WILL
PRODUCE BRIEF WIND SHIFT NRN WATERS THU...OTRW S-SW WILL PERSIST
THROUGH REST OF WEEK.
SEAS MAINLY 2-3 FT THROUGH TUE NIGHT...THEN BUILDING TO 4-5 FT OUTER
PORTIONS WED-THU WITH INCREASING SW FLOW AND THE POSSIBILITY OF SE
SWELL FROM A POTENTIAL SYSTEM DEVELOPING IN THE TROPICS.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...NONE.
&&
SYNOPSIS...TL
NEAR TERM...CTC
SHORT TERM...TL
LONG TERM...JBM
AVIATION...JBM/BTC/TL
MARINE...JBM/BTC/TL
Hazardous weather outlook, Jul 31, 2:52 PM EST, 9 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA...UPDATED
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
352 PM EDT SUN JUL 31 2011
NCZ029-044>047-079>081-090>095-098-103-104-012000-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW-
OUTER BANKS DARE-OUTER BANKS HYDE-
352 PM EDT SUN JUL 31 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT.
SOME THUNDERSTORMS MAY BECOME SEVERE WITH MAIN THREATS OF LOCALLY
HEAVY RAINFALL WITH FLOODING...AND DAMAGING WIND GUSTS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 31, 6:47 PM EST, 5 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
747 PM EDT SUN JUL 31 2011
NCZ093-095-010045-
CARTERET-CRAVEN-
747 PM EDT SUN JUL 31 2011
...STRONG THUNDERSTORMS WILL MOVE ACROSS CARTERET AND CRAVEN COUNTIES
THROUGH 845 PM EDT...
AT 744 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM CHERRY BRANCH TO PINE KNOLL
SHORES...OR ALONG A LINE EXTENDING FROM 5 MILES EAST OF HAVELOCK TO 7
MILES SOUTHWEST OF MOREHEAD CITY...MOVING EAST AT 15 MPH.
ADDITIONALLY...A STRONG THUNDERSTORM OVER SEA LEVEL AND ATLANTIC IS
REMAINING NEARLY STATIONARY.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...BACHELOR...HARLOWE...
FORT MACON STATE PARK...GREAT NECK...MERRIMON...SOUTH RIVER.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3468 7689 3471 7677 3472 7689 3496 7689
3492 7676 3503 7642 3498 7642 3495 7644
3498 7633 3504 7636 3501 7627 3468 7652
3468 7661 3466 7651 3490 7628 3487 7628
3463 7650
TIME...MOT...LOC 2344Z 270DEG 11KT 3491 7678 3465 7678
26Special weather statement, Jul 31, 7:43 PM EST, 4 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
843 PM EDT SUN JUL 31 2011
NCZ095-104-010130-
CARTERET-OUTER BANKS HYDE-
843 PM EDT SUN JUL 31 2011
...A STRONG THUNDERSTORM WILL MOVE ACROSS HYDE AND CARTERET COUNTIES
THROUGH 930 PM EDT...
AT 842 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
PORTSMOUTH VILLAGE...OR ABOUT 9 MILES SOUTHWEST OF OCRACOKE...MOVING
NORTHEAST AT 20 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...OCRACOKE.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3513 7591 3506 7600 3505 7603 3506 7603
3497 7615 3499 7617 3508 7607 3507 7602
3509 7604 3510 7608 3511 7607 3508 7601
3513 7598 3512 7595 3520 7578 3518 7577
TIME...MOT...LOC 0042Z 242DEG 19KT 3504 7606
26Drought, Beaufort
- When
- August 1, 12:00 AM EST to August 31, 11:59 PM EST
- Where
- Beaufort forecast zone
- Reported by
- State Official
- Coordinates
- 35.486, -76.845 (the zone’s center; the record gives no point)
Severe drought (D2) designation continued for Beaufort County through late August 2011 just prior to Hurricane Irene. Significant rainfall occurred across the county with the passage of Hurricane Irene. Storm total rainfall from Hurricane Irene at Bunyan (15.66 inches), Washington (13.11 inches), and Aurora (13.10 inches) indicated sufficient precipitation to remove drought designation for Beaufort County.
Drought, Carteret
- When
- August 1, 12:00 AM EST to August 31, 11:59 PM EST
- Where
- Carteret forecast zone
- Reported by
- State Official
Extreme drought (D3) designation continued for Carteret County through late August 2011 just prior to Hurricane Irene. Significant rainfall occurred across the county with the passage of Hurricane Irene. Storm total rainfall from Hurricane Irene at Cedar Island (11.95 inches), Croatan Forest (11.13 inches), and Newport (10.41 inches) indicated sufficient precipitation to remove drought designation for Carteret County.
Drought, Craven
- When
- August 1, 12:00 AM EST to August 31, 11:59 PM EST
- Where
- Craven forecast zone
- Reported by
- State Official
Extreme drought (D3) designation continued for Craven County through late August 2011 just prior to Hurricane Irene. Significant rainfall occurred across the county with the passage of Hurricane Irene. Storm total rainfall from Hurricane Irene at New Bern (14.79 inches), Havelock (12.64 inches), and Trent Woods (10.94 inches) indicated sufficient precipitation to remove drought designation for Craven County.
Drought, Duplin
- When
- August 1, 12:00 AM EST to August 31, 11:59 PM EST
- Where
- Duplin forecast zone
- Reported by
- State Official
- Coordinates
- 34.936, -77.933 (the zone’s center; the record gives no point)
Severe drought (D2) designation continued for Duplin County through late August 2011 just prior to Hurricane Irene. Significant rainfall occurred across the county with the passage of Hurricane Irene. Storm total rainfall from Hurricane Irene at Beulaville (9.61 inches) and Mount Olive (5.68 inches) indicated sufficient precipitation to diminish drought designation for Duplin County to abnormally dry (D0).
Drought, Eastern Dare
- When
- August 1, 12:00 AM EST to August 31, 11:59 PM EST
- Where
- Eastern Dare forecast zone
- Reported by
- State Official
Severe drought (D2) designation continued for Outer Banks Dare County through late August 2011 just prior to Hurricane Irene. Significant rainfall occurred across the county with the passage of Hurricane Irene. Storm total rainfall from Hurricane Irene indicated sufficient precipitation to remove drought designation for Outer Banks Dare County.
Drought, Western Dare
- When
- August 1, 12:00 AM EST to August 31, 11:59 PM EST
- Where
- Western Dare forecast zone
- Reported by
- State Official
- Coordinates
- 35.787, -75.781 (the zone’s center; the record gives no point)
Severe drought (D2) designation continued for Mainland Dare County through late August 2011 just prior to Hurricane Irene. Significant rainfall occurred across the county with the passage of Hurricane Irene. Storm total rainfall from Hurricane Irene at Dare Bomb Range (7.57 inches) indicated sufficient precipitation to remove drought designation for Mainland Dare County.
Drought, Greene
- When
- August 1, 12:00 AM EST to August 31, 11:59 PM EST
- Where
- Greene forecast zone
- Reported by
- State Official
- Coordinates
- 35.485, -77.676 (the zone’s center; the record gives no point)
Severe drought (D2) designation continued for Greene County through mid August 2011 prior to Hurricane Irene. Significant rainfall occurred across the county with the passage of Hurricane Irene. Storm total rainfall from Hurricane Irene indicated sufficient precipitation to remove drought designation for Greene County.
Drought, Jones
- When
- August 1, 12:00 AM EST to August 31, 11:59 PM EST
- Where
- Jones forecast zone
- Reported by
- State Official
- Coordinates
- 35.022, -77.355 (the zone’s center; the record gives no point)
Extreme drought (D3) designation continued for Jones County through mid August 2011 prior to Hurricane Irene. Significant rainfall occurred across the county with the passage of Hurricane Irene. Storm total rainfall from Hurricane Irene indicated sufficient precipitation to remove drought designation for Jones County.
Drought, Lenoir
- When
- August 1, 12:00 AM EST to August 31, 11:59 PM EST
- Where
- Lenoir forecast zone
- Reported by
- State Official
- Coordinates
- 35.239, -77.641 (the zone’s center; the record gives no point)
Extreme drought (D3) designation continued for Lenoir County through mid August 2011 prior to Hurricane Irene. Significant rainfall occurred across the county with the passage of Hurricane Irene. Storm total rainfall from Hurricane Irene at Kinston (9.53 inches) indicated sufficient precipitation to remove drought designation for Lenoir County.
Drought, Onslow
- When
- August 1, 12:00 AM EST to August 31, 11:59 PM EST
- Where
- Onslow forecast zone
- Reported by
- State Official
Extreme drought (D3) designation continued for Onslow County through late August 2011 just prior to Hurricane Irene. Significant rainfall occurred across the county with the passage of Hurricane Irene. Storm total rainfall from Hurricane Irene at Jacksonville (11.70 inches), Maysville (10.68 inches), and Swansboro (9.76 inches) indicated sufficient precipitation to remove drought designation for Onslow County.
Drought, Pamlico
- When
- August 1, 12:00 AM EST to August 31, 11:59 PM EST
- Where
- Pamlico forecast zone
- Reported by
- State Official
- Coordinates
- 35.152, -76.667 (the zone’s center; the record gives no point)
Severe drought (D2) designation continued for Pamlico County through late August 2011 just prior to Hurricane Irene. Significant rainfall occurred across the county with the passage of Hurricane Irene. Storm total rainfall from Hurricane Irene at Bayboro (15.74 inches) and Merritt (9.42 inches) indicated sufficient precipitation to remove drought designation for Onslow County.
Drought, Pitt
- When
- August 1, 12:00 AM EST to August 31, 11:59 PM EST
- Where
- Pitt forecast zone
- Reported by
- State Official
- Coordinates
- 35.594, -77.375 (the zone’s center; the record gives no point)
Severe drought (D2) designation continued for Pitt County through mid August 2011 prior to Hurricane Irene. Significant rainfall occurred across the county with the passage of Hurricane Irene. Storm total rainfall from Hurricane Irene at Grifton (12.69 inches), Greenville (12.32 inches) and Winterville (11.20 inches) indicated sufficient precipitation to remove drought designation for Pitt County.
Drought, Tyrrell
- When
- August 1, 12:00 AM EST to August 31, 11:59 PM EST
- Where
- Tyrrell forecast zone
- Reported by
- State Official
- Coordinates
- 35.870, -76.170 (the zone’s center; the record gives no point)
Severe drought (D2) designation continued for Tyrrell County through late August 2011 just prior to Hurricane Irene. Significant rainfall occurred across the county with the passage of Hurricane Irene. Storm total rainfall from Hurricane Irene indicated sufficient precipitation to remove drought designation for Tyrrell County.
Drought, Washington
- When
- August 1, 12:00 AM EST to August 31, 11:59 PM EST
- Where
- Washington forecast zone
- Reported by
- State Official
- Coordinates
- 35.839, -76.569 (the zone’s center; the record gives no point)
Severe drought (D2) designation continued for Washington County through late August 2011 just prior to Hurricane Irene. Significant rainfall occurred across the county with the passage of Hurricane Irene. Storm total rainfall from Hurricane Irene at Pocosin Lakes (11.20 inches) indicated sufficient precipitation to remove drought designation for Washington County.
Drought, Eastern Hyde
- When
- August 1, 12:00 AM EST to August 31, 11:59 PM EST
- Where
- Eastern Hyde forecast zone
- Reported by
- State Official
Severe drought (D2) designation continued for Outer Banks Hyde County through late August 2011 just prior to Hurricane Irene. Significant rainfall occurred across the county with the passage of Hurricane Irene. Storm total rainfall from Hurricane Irene at Ocracoke (7.37 inches) indicated sufficient precipitation to remove drought designation for Outer Banks Hyde County.
Drought, Western Hyde
- When
- August 1, 12:00 AM EST to August 31, 11:59 PM EST
- Where
- Western Hyde forecast zone
- Reported by
- State Official
- Coordinates
- 35.410, -76.148 (the zone’s center; the record gives no point)
Severe drought (D2) designation continued for Mainland Hyde County through late August 2011 just prior to Hurricane Irene. Significant rainfall occurred across the county with the passage of Hurricane Irene. Storm total rainfall from Hurricane Irene at Fairfield (7.61 inches) indicated sufficient precipitation to remove drought designation for Mainland Hyde County.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Texas, August 1 to 6, 201114 deaths · 193 injured · 33 events
- Excessive Heat in Oklahoma, August 1 to 10, 20114 deaths · 101 injured · 25 events
- Heat in Illinois, August 1 to 3, 20114 deaths · 1 event
- Excessive Heat in Missouri, August 1 to 3, 201152 injured · 29 events
- Heat in Pennsylvania, August 1, 20112 deaths · 1 event
- Drought in Texas, August 1 to 31, 2011$100 million · 24 events
- Drought in Missouri, August 1 to 31, 2011$57 million · 6 events
- Drought in Kansas, August 1 to 31, 2011$45 million · 3 events
- Excessive Heat in Illinois, August 1 to 3, 20111 death · 17 events
- Flooding in Iowa, August 1 to 31, 2011$32 million · 5 events
- Excessive Heat in Texas, August 1, 20111 death · 1 event
- Excessive Heat in Missouri, August 1, 20111 death · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 330207, 330209, 330212, 330218, 330222, 330223, 330259, 330261, 330263, 330264, 330266, 330267, 330268, 330269, 330270, 330271.